Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 22, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 12, 2006, 4:25 PM EDT for Harrison County, Ohio. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2006, 4:25 PM EDT (20:25 UTC)
- Expired
- Apr 12, 2006, 4:45 PM EDT
- In force
- 20 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Harrison County, OH
The radar
The Pittsburgh radar (KPBZ), 78 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2362 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 2:49 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 12, 2:49 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 249 PM EDT WED APR 12 2006 .SHORT TERM (TONIGHT THROUGH THURSDAY)... SHORT WAVE TROUGH WILL SWING ACROSS THE GREAT LAKES TONIGHT AND INTO NEW ENGLAND THURSDAY. EXPECT A COLD FRONT TO PUSH ACROSS THE FORECAST AREA LATE THIS EVENING. WILL GO WITH LIKELY POPS FOR SHOWERS AND THUNDERSTORMS THIS EVENING...TAPERING TO A CHANCE OF SHOWERS LATE TONIGHT. THURSDAY SHOULD BE DRY AS WEAK SURFACE RIDGE BUILDS IN. && .LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)... THROUGH THE EXTENDED PORTION OF THE FORECAST WE REMAIN IN A MILD FLOW ALOFT WITH THE PACIFIC BEING OUR SOURCE REGION. TEMPS WILL REMAIN AT OR ABOVE NORMAL. SHORT WAVES MOVING THROUGH THE MEAN FLOW WILL BRINGS SHOWERS AND TSTMS TO OUR REGION FROM TIME TO TIME. SEE FORECAST FOR DETAILS OF TIMING. && .AVIATION... A COLD FRONT WILL PUSH EASTWARD THROUGH THE FORECAST AREA LATE THIS EVENING. AHEAD OF THE FRONT...EXPECT SCATTERED CUMULUS AROUND 4000 FEET WITH BROKEN CLOUDS AROUND 8000 FEET. SURFACE WINDS WILL BE FROM THE SOUTHWEST AT 15 KT GUSTING TO 25 KT AT TIMES. CONDITIONS WILL LOWER TO MVFR CEILINGS AND VISIBILITIES IN SCATTERED SHOWERS AND THUNDERSTORMS UNTIL FRONTAL PASSAGE. BEHIND THE FRONT EXPECT SCATTERED CLOUDS AROUND 3500 FEET WITH VISIBILITY REDUCED TO MVFR IN AREAS OF FOG...MAINLY BETWEEN 08Z AND 13Z THURSDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Apr 12, 8:55 AM EDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 855 AM EDT WED APR 12 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-131300- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 855 AM EDT WED APR 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF EAST CENTRAL OHIO THIS AFTERNOON AND EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT AND MOVE EASTWARD ACROSS THE UPPER OHIO VALLEY REGION. SOME OF THE STORMS MAY CONTAIN DAMAGING WINDS AND HAIL...ESPECIALLY OVER EAST CENTRAL OHIO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:08 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 52 min |
| Apr 12, 7:52 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 38 min |
| Apr 12, 4:36 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 17 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.